Numerical simulations of periodic and chaotic responses in a stable duffing system

Published

Journal Article

A stable Duffing system is examined by numerical simulations in order to obtain a better understanding of the behavior of periodic and chaotic responses to sinusoidal excitations. It is found that beside the multiplicity of responses, there is a duality for both periodic and chaotic responses. Period doubling does exist and this process may originate from different basic responses even with the same forcing frequency. The evolution of chaos is shown by a sequence of Poincaré maps. Finally a possible pattern for transition to chaos is suggested. © 1987.

Full Text

Duke Authors

Cited Authors

  • Fang, T; Dowell, EH

Published Date

  • January 1, 1987

Published In

Volume / Issue

  • 22 / 5

Start / End Page

  • 401 - 425

International Standard Serial Number (ISSN)

  • 0020-7462

Digital Object Identifier (DOI)

  • 10.1016/0020-7462(87)90033-3

Citation Source

  • Scopus